500 mg / 30 mg effervescent tablet s 
paracetamol and codeine

Read all of this leaflet carefully before you start using this medicine. It contains information that is important to you.

  • Save this information, you may need to read it again.
  • If you have any further questions, ask your doctor or pharmacist.
  • This medicine has been prescribed for you. Do not give it to others. It can harm them, even if they show signs of illness similar to yours.
  • If you get any side effects, talk to your doctor or pharmacist. This also applies to any side effects not mentioned in this information. See section 4.

In this leaflet: 
1. What Citodon is and what it is used for 
2. What you need to know before you use Citodon 
3. How to use Citodon 
4. Possible side effects 
5. How to store Citodon 
6. Contents of the packaging and other information 

1. What Citodon is and what it is used for

Citodon contains paracetamol and codeine . Paracetamol has both analgesic and antipyretic effects.  

Codeine belongs to a group of drugs called opioid analgesics that work by relieving pain. It can be used alone or in combination with other painkillers such as paracetamol .

Citodon is used for aches and pains of various kinds.

Codeine and paracetamol contained in Citodon may also be approved for the treatment of other conditions not mentioned in this product information. Ask your doctor, pharmacist or other healthcare professional if you have any further questions and always follow their instructions.

2. What you need to know before you use Citodon

Do not use Citodon

  • if you are breast-feeding
  • if you know that you are very fast converting codeine to morphine
  • if you are allergic to paracetamol , codeine or any of the other ingredients of this medicine (listed in section 6)
  • if you suffer from biliary tract problems.

Warnings and cautions

Never take more Citodon effervescent tablets than stated in section 3 “How to use Citodon”. If you are taking other painkillers that contain paracetamol , do not use Citodon without talking to your doctor or pharmacist first.

Higher doses than those recommended do not provide better pain relief but instead entail a risk of impaired respiratory function and very serious liver damage. 

The symptoms of liver damage usually come only after a few days. It is therefore important that you contact a doctor as soon as possible if you have taken too large a dose .

The risk of this type of liver damage increases with alcohol abuse.

Talk to your doctor before using Citodon:

  • if you have asthma . Take special care with Citodon if you have asthma and at the same time are hypersensitive to acetylsalicylic acid
  • if you have alcohol problems
  • if you have a liver injury
  • if you have a serious infection such as blood poisoning, as this can increase the risk of so-called metabolic acidosis . Signs of metabolic acidosis include: difficulty breathing (deep inhalation and rapid exhalation), nausea and vomiting. Contact a doctor immediately if you get a combination of these symptoms.

Do not use Citodon with alcohol.

If you use Citodon for a long time, there is a risk of developing addiction.

Due to their sodium content, effervescent tablets are not suitable for people on a low-salt diet.

Codeine is converted to morphine in the liver by an enzyme . It is morphine that provides pain relief. Some people have different variants of this enzyme that allow them to be affected in different ways. Some people cannot form morphine or it is formed in very small amounts, which means that you do not get enough pain relief. Other people have an increased risk of getting serious side effects because they can produce a very large amount of morphine. If you get any of the following side effects, you must stop taking this medicine and contact a doctor immediately: slow or shallow breathing, confusion, drowsiness, small pupils , nausea or vomiting, constipation, loss of appetite.

Children and young people

Citodon effervescent tablets are not approved for the treatment of children and adolescents under 18 years of age.

Other medicines and Citodon

Tell your doctor or pharmacist if you are taking, have recently taken or might take any other medicines, including medicines obtained without a prescription, herbal medicines or natural products.

Some medicines / herbal medicines can affect or be affected by treatment with Citodon, for example

  • Quinidine (medicine for irregular heartbeat).
  • Neuroleptics (medicines for mental illness).
  • Antidepressants.
  • Warfarin (a blood thinner). Contact your doctor if you take more than 2 effervescent tablets Citodon per day for 5 consecutive days. There is a risk that the effect of warfarin will be affected.
  • Probenecid (medicine for gout ).
  • Some medicines for epilepsy ( phenytoin , phenobarbital and carbamazepine).
  • Rifampicin (medicine used to treat tuberculosis ).
  • Cholestyramine (medicine for high blood fats). Citodon and cholestyramine should be taken at least 1 hour apart.
  • Chloramphenicol for injection (medicine for bacterial infections). However, chloramphenicol against infection in your eye can be used.
  • St. John’s wort extract (included in some herbal remedies).
  • Metoclopramide (medicine for nausea).

Pregnancy, breastfeeding, and fertility

If you are pregnant or breast-feeding, think you may be pregnant or are planning to have a baby, ask your doctor or pharmacist for advice before taking this medicine.

Prolonged treatment during pregnancy can affect the fetus. Treatment during any part of the pregnancy should only be done after a doctor’s prescription . You should use the lowest possible dose that relieves your pain and / or fever and use the medicine for the shortest possible time. Contact a doctor if the pain and / or fever does not decrease or if you need to take the medicine more often.

Do not take Citodon if you are breast-feeding. Codeine and morphine pass into breast milk.

Driving and using machines

Citodon may impair your ability to react and make you tired and drowsy, which you should keep in mind at times when sharper attention is required, such as driving and precision work.

You are responsible for assessing whether you are fit to drive a motor vehicle or perform work that requires sharpened attention. One of the factors that can affect your ability in these respects is the use of drugs due to their effects and / or side effects . 
Descriptions of these effects and side effects can be found in other sections. Read all the information in this leaflet for guidance. 
If you are not sure, talk to your doctor or pharmacist.

Citodon effervescent tablet contains sodium

The maximum recommended daily dose of Citodon effervescent tablet isapproximately 3.7 g sodium (the main ingredient in table salt). This corresponds to 183% of the WHO’s recommendation for maximum daily sodium intake for adults. Talk to your pharmacist or doctor if you need Citodon effervescent tablet daily for a long period of time, especially if you have been prescribed a low-salt diet.

3. How to use Citodon

Always use this medicine exactly as your doctor has told you. Ask your doctor or pharmacist if you are unsure.

Note!  Higher doses than those recommended can pose serious risks.


The recommended dose for adults is: 1-2 effervescent tablets 1-2 times a day.

Dissolve effervescent tablet in a ½ glass of water.

4. Possible side effects

Like all medicines, this medicine can cause side effects, although not everybody gets them.

Common (affects more than 1 in 100 people): Fatigue, nausea, constipation.

Uncommon (affects less than 1 in 100 people): Bile duct cramps can occur in people who are prone to this.

Rare (affects less than 1 in 1,000 people): Skin rash, liver damage, renal impairment, allergic reactions such as hives , swelling of the face, lips, tongue or throat, sometimes with shortness of breath or difficulty swallowing ( angioedema ).

Very rare (affects less than 1 in 10,000 people): Inflammation of the pancreas.

No known frequency: Dizziness.

In case of allergic reactions, you should stop taking Citodon and consult a doctor. Liver damage can occur with the use of paracetamol in connection with alcohol abuse. There is also a very small risk of liver damage for patients without alcohol abuse. If you use Citodon for a long time, the risk of kidney damage can not be completely ruled out. Very rare cases of severe skin reactions have been reported.

Reporting of side effects

If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly to the Medical Products Agency, www.lakemedelsverket.se. By reporting side effects, you can help increase drug safety information. 

5. How to store Citodon

Keep this medicine out of the sight and reach of children and adolescents.

Do not use this medicine after the expiry date which is stated on the carton and label after EXP. The expiration date is the last day of the specified month.

Store in the original package. Moisture sensitive. Put the lid on well after each use.

Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.

6. Contents of the packaging and other information

Content declaration

  • The active substances are paracetamol 500 mg and codeine phosphate hemihydrate 30 mg.
  • The other ingredients are sodium bicarbonate, citric acid, sodium dihydrogen citrate, mannitol, anhydrous sodium carbonate, povidone, saccharin sodium, sodium citrate, sodium chloride, magnesium stearate, sodium lauryl sulfate and flavoring agents (orange and lemon).

Other ingredients are included so that the effervescent tablets can be manufactured

What the medicine looks like and the contents of the pack

Stir 25 pcs, 50 pcs (2 x 25) and 100 pcs (4 x 25).

Marketing Authorization Holder and Manufacturer

Marketing Authorisation Holder

Karo Pharma AB

Box 16184

103 24 Stockholm 

Manufacturer

Hermes Arzneimittel GmbH, Wolfratshausen, Germany

Muhammad Nadeem

Leave a Reply